Q. My mom has been suffering from head spinning. Why?

Answered by
Dr. Sreejith Mg
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 10, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

My mom is suffering from sciatica pain. She is 45 years old. Her doctor suggested complete bed rest for two months. It has been a month for now. She is facing trouble to take breath properly (night times). She is having head spinning and a sensation of falling from bed. She is having high blood pressure and is a diabetis patient. She is on regular tablets. What to do for the head spinning while sleeping on bed?

#

Hi,

Welcome to icliniq.com.

The possibilities for her head spinning are as follows.

Probably, your mom is suffering from benign paroxysmal positional vertigo (BPPV). It can be controlled by a tablet like Vertin16 mg (Betahistine) or Stugeron (Cinnarizine) at bedtime or twice daily.

The second possibility is as she is diabetic and hypertensive, we have to think about circulation deficiency to the brainstem, which controls balance. It can be evaluated by doing MRI brain and adding Ecosprin to improve circulation to the brain.

It may also be drug induced. If she is taking Gabapentin or Pregabalin for neuropathic pain, then it may cause giddiness and sway while walking.

It can also be due to hypotension secondary to the hypertensive at night.

Vitamin B12 deficiency also can produce swaying and giddiness. You can confirm it by asking about peripheral numbness and increase in giddiness on standing with closed eyes. It can be corrected by vitamin B12 supplementation.

Consult your specialist doctor, discuss with him or her and ask to add Vertin or Stugeron. See the response. If your mom is not improving, then think about other possibilities.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 


Related Questions:
What are the side effects of crushing and taking Seroquel XR tablets?

Moreover, I feel the sedative effects throughout the following day, an impairment I simply cannot afford to deal with right now, as well as a more persistent general sense of anxiety and agitation ...   Read full

How can I stop continuous bleeding after miscarriage?

.. a miscarriage and it was managed medically. Post medical induction, you can have bleeding gradually but it can be in episodes and can be extended up to 2 to 3 weeks in form of mild spotting. Stopping of bleeding is not the solution actually. Have ...   Read full

I have spinning of my head with nausea and vomiting. What could this be?

.. all, get relaxed. Do not panic. Everything has some solution. According to your complaints, it looks like a BPPV (benign paroxysmal positional vertigo) which is a problem occurring due to some calcium crystal deposition in the internal ear, the ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.